PDA

View Full Version : UNNNH fpm



justdave
04-09-2009, 04:05 PM
We have been trying to wean me off the Prednisone and just go with the cellcept. I have gotten down to 20mg a day down from 40 over a period of three weeks.

I really want off the Pred.

When I first went down to 30 I had some small things spike. Now I am down to 20 and at first small things poped up, but I ignored them. I could handled it and waited it out.

First I became tired - started to go to bed at 7 PM, thought it was the down from Prednisone

Then my breathing became difficult, couldn't bring in enough air through my nose though it was clear, the only way to breathe was through my mouth. People kept telling me I was huffing and puffing when I talked.

I was still stubbun and waiting

Today I was in a fog, my nuero symptoms came roaring back, twitching, tremmors, speach is toast, totally distorted thinking, like thinking through a head full of cotten. My hearing and eyesight is acting up. I noticed a huge rash on my neck and ears, bright pink like I was in the sun all day and I think that leg Vasculitis rash is back, or at least it looks like it.

Lungs really heavy now...tight.

Stupid disease.....

I just went up to 30 again, bah. I will have to call the doc tomorrow if I get a chance but I am so bummed. I know he wanted me up to 40 if anything happened, but I would hate to lose that ground.

Now I have to wait until it calms down.... bah....

I was doing so well..

Don't you just hate that..

Rastagirl
04-09-2009, 04:38 PM
I'm so sorry....it's so extremely frustrating when you just want off the stuff and your Lupus won't give you a break.

And it feels like you're losing ground...because you feel okay at first, then the first little symptoms start up and you kind of hold your breath and hope.....hope that they'll disappear. And then another comes along and things get worse. And there's the realization that it's not going to work....that you have to go back up in dosage.

I have been there so many times, so I completely understand what you're going through right now. I remember the feelings...the frustration...anger...sadness. The wondering if it's EVER going to work for you.

I wish I knew the right words to say to make you feel better...it's just so hard to put up with this. I guess the best I can do is tell you not to give up....to hold on to your HOPE. It finally worked for me....I've been on such a slow taper and I'm right there at 1 mg. almost ready to get off completely. And my Lupus has stayed quiet. I am hoping that will be the case for you too, Dave. I'm sorry your body is telling you it needs the Prednisone for now, but hopefully things will calm down flare-wise and symptoms-wise and you'll finally be able to be Prednisone free.

I'm sending some caring, understanding Hugs your way because I know how awful it feels.

Fondly,

Lori :heart:

mountaindreamer
04-09-2009, 04:45 PM
hi dave,

lori said everything perfectly. i just want you to know that i am so sorry to hear of your struggles.

justdave
04-10-2009, 05:58 PM
Just an update...

Today is a better day, feel more myself on 30mg pred. it is amazing how much 10mg of pred can make. It's almost like a threshold.

Much of the discomfort is gone, more importantly all the nuero stuff has settled down. Pred works fast, I wish it wasn't so bad for you....

back to the drawing board.

mountaindreamer
04-10-2009, 06:27 PM
hi dave,

so sorry that you had to increase your pred, but i am so glad that today is better. we always celebrate good days.

:fam21:

Rastagirl
04-10-2009, 07:12 PM
Very glad to hear your back on top of things and feeling better today.

Thankfully, you only had to take it back up to 30 mg. and not all the way to 40.

Just wondering....can your doctor give you 5 mg. or 1 mg. tablets and try a slower taper to see if your body will adjust better at that rate?

It's been my experience that going down a few milligrams at a time, over say a week or two, allows your body to adjust slower and not feel quite the shock of such a drastic pullback on your Prednisone. I know it seems like it's taking forever this way, but it is worth it in the end, especially when you can avoid the terrible frustration of going down and back up and tapering down, only to have to increase again. That makes you feel like your gaining no ground at all.

Whenever I've been trying to taper down, I always have 10 mg., 5 mg. and 1 mg. tablets on hand, so we can take it down a few milligrams at a time.

That is the ONLY way I've been able to do it without my miserable symptoms reappearing one by one.

It might be worth a try talking to your doctor about it.

Hope you continue to feel better over your weekend.

Take care....

Lori :cool2:

sick n tired
04-11-2009, 02:24 AM
Oh dave,

That is so frustrating, I know...I hate when it looks like you are progressing and when it looks maybe you have a handle on this disease, that it rears its ugly head....